MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable investigation result of brush break.Block h11: the returned hedgehog was analyzed.Visual evaluation found that the double-sided brush observed kinks along the catheter.One brush head was bent, and it was noted that some brush bristles were missing from the end of both brushes.No other problems were noted.The reported complaint of brush failure to remove and use of device issues were confirmed.The presence of bent brush heads and missing bristles is consistent with excessive force applied during use of the device, potentially due to excess torque applied, or forcing the brush when an obstruction was encountered.Additionally, the customer reported that the hedgehog brush was reused.The direction for use (dfu) warns against reusing the device and applying excessive force and torquing.Based on all available information and analysis of the returned device, the most probable cause is use of device issue -user error, indicating that the interaction between the user and device caused or contributed to the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog dual end brush was used for scope cleaning following an upper gastrointestinal tract procedure on (b)(6) 2024.The brush was inserted through the forceps channel of the endoscope and pulled approximately 90cm from the tip of the scope.At this point, the brush became stuck and could not be moved, either by pulling or pushing.The scope was sent for repair to remove the brush, and the scope cleaning could not be completed.It was reported this brush had been reused prior to this event.There were no patient complications reported as a result after this event.The hedgehog directions for use (dfu), specify 'do not reuse' and 'mechanical integrity may be compromised by reuse'.Note: this complaint has been deemed mdr reportable based on the investigation result which revealed that there were brush bristles missing from both ends of the device.Please see block h11 for full investigation details.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22030867
Report Number3005099803-2025-02202
Device Sequence Number8476049
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public00816849010083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Device Lot Number0000231220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown